Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 90, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 2, 2016, 2:32 AM PDT. It took effect at Oct 3, 2016, 9:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2016, 2:32 AM PDT (09:32 UTC)
- In effect from
- Oct 3, 2016, 9:00 AM PDT
- Expired
- Oct 3, 2016, 9:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
875 WHUS76 KEKA 020932 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 232 AM PDT SUN OCT 2 2016 PZZ470-475-021745- /O.NEW.KEKA.SC.Y.0090.161003T1600Z-161004T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 232 AM PDT SUN OCT 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT MONDAY. * WINDS...SOUTHERLY 15 TO 25 KT ON MONDAY. * WAVES/SEAS...7 TO 8 FT AROUND 9 SECONDS ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
579 WHUS76 KEKA 021751 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1051 AM PDT SUN OCT 2 2016 PZZ470-475-030200- /O.CON.KEKA.SC.Y.0090.161003T1600Z-161004T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1051 AM PDT SUN OCT 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MONDAY... * WINDS...SOUTHERLY 15 TO 25 KT ON MONDAY. * WAVES...7 TO 8 FT AT 9 SECONDS ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
248 WHUS76 KEKA 022204 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 304 PM PDT SUN OCT 2 2016 PZZ470-475-030615- /O.CON.KEKA.SC.Y.0090.161003T1600Z-161004T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 304 PM PDT SUN OCT 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MONDAY... * WINDS...SE TO S INCREASING TO 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT ON MONDAY. WINDS DIMINISHING MONDAY NIGHT. * WAVES...BUILDING TO 7 TO 8 FT AT 9 SECONDS ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
735 WHUS76 KEKA 030319 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 819 PM PDT SUN OCT 2 2016 PZZ470-475-031130- /O.CON.KEKA.SC.Y.0090.161003T1600Z-161004T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 819 PM PDT SUN OCT 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT MONDAY... * WINDS...SE TO S INCREASING TO 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT ON MONDAY. WINDS DIMINISHING MONDAY NIGHT. * WAVES...BUILDING SHORT PERIOD WAVES S 5 TO 7 FT AROUND 6 SECONDS ON MONDAY. THERE WILL ADDITIONALLY BE A A DIMINISHING NORTHWEST WAVE SYSTEM NW 5 TO 6 FT AROUND 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
502 WHUS76 KEKA 030938 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 238 AM PDT MON OCT 3 2016 PZZ470-475-031745- /O.CON.KEKA.SC.Y.0090.161003T1600Z-161004T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 238 AM PDT MON OCT 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WINDS...SOUTHERLY 15 TO 25 KT WITH HIGHER GUSTS. WINDS WILL DIMINISH TONIGHT AND TUESDAY. * WAVES...NW 6 TO 8 FT AT 8 TO 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
825 WHUS76 KEKA 031638 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 938 AM PDT MON OCT 3 2016 PZZ470-475-040045- /O.CON.KEKA.SC.Y.0090.000000T0000Z-161004T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 938 AM PDT MON OCT 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * WINDS...S 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT. WINDS WILL DIMINISH TONIGHT AND TUESDAY. * WAVES...NW 6 TO 8 FT AT 8 TO 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
395 WHUS76 KEKA 032203 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 303 PM PDT MON OCT 3 2016 PZZ470-475-040400- /O.CON.KEKA.SC.Y.0090.000000T0000Z-161004T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 303 PM PDT MON OCT 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * WINDS...S 10 TO 20 KT. GUSTS TO 30 KT NEAR AND N OF CAPE MENDOCINO IN THE EVENING. WINDS WILL DIMINISH TONIGHT AND TUESDAY. * WAVES...NW 7 FT AT 6 TO 8 SECONDS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 1, 2:55 PM PDT, 11 hours 37 minutes earlier.
Area forecast discussion, Oct 1, 2:55 PM PDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 255 PM PDT SAT OCT 1 2016 .SYNOPSIS...Rain showers and isolated thunderstorms in store for tonight into Sunday, bringing the first significant rain event to NW California this fall season. Another system will move in on Monday bringing another round of precipitation. Looks like relatively drier weather will return to the area middle of next week. && .DISCUSSION...Overnight last night, an upper level disturbance made landfall over the NW California. That lead to some showers and isolated thunderstorms. Lightning strikes were detected early this morning over northern Del Norte county and southern Josephine county, and also over the Outside Waters off the NW California coast. As the upper level disturbances pushed inland during the day today, we are left with a lot of cumulus in the area, albeit a break from the rain showers. With cooler air aloft, temperatures in the interior are running about 10 degrees below normal. Along the coast, due to the absence of marine stratus, the daytime temperatures rose into the low to mid 60s, which is slightly above normal. The rain showers will return to the North Coast by this evening. The rain intensity will increase late tonight into tomorrow morning, as a potent short wave disturbances pass through the area. The rain showers will then spread to all of NW California tomorrow morning. Rain showers will linger over the northern interior mountains tomorrow afternoon into the evening. Rainfall amount around 1 inch, with the highest amounts over Del Norte county. Mendocino will see much less precipitation than its neighboring counties further north. With cold air aloft, the atmosphere should be unstable enough to support isolated thunderstorms over the area as the disturbance passes through the area. Expect the thunderstorms to be over the offshore waters late tonight, then expanding into the coastal area tomorrow morning, then spreading into the interior locations by the afternoon. There will be a brief break in precipitation when the disturbance shifts inland, but then we will be seeing the next batch of precipitation from another landfalling system on Monday. Looks like precipitation will continue into Tuesday. Then, looks like NW California may get a break from the rain. Right now, numerical weather models suggest that the storm track will shift north mid week. In this scenario, NW California will be mostly dry. However, forecast confidence is fairly low with this weather pattern. Utilize a blend of ECMWF/NAM/GFS in refreshing the forecast package. /RCL && .MARINE...Light winds will continue through Sunday across the coastal waters. A split flow will predominate this evening with S winds N of Cape Mendocino and very light N winds S of the cape. However, light S winds are expected S of the cape later tonight as a frontal trough approaches. S winds will ramp up markedly on Monday ahead of a approaching frontal system and surface low. However, this increase will be short-lived, with about 12 hours of small craft advisory criteria winds and short period seas. A few gale force gusts are possible ahead of the front, particularly near and N of Cape Mendocino. The strength of winds will hinge on the position of the surface low and low-level jet, so stay tuned! Winds will shift to NW-N behind the front. Wind speeds are expected to rapidly diminish, but some higher gusts may linger due to low-level instability. /SEC && .AVIATION...Clouds this afternoon are primarily over the interior portions of Del Norte, Humboldt, and Trinity counties while clouds remain few and far between along the immediate cost. Overall, VFR to MVFR conditions will continue to prevail through the early evening hours before a frontal system reaches northwest California with isolated showers being possible until then. The bulk of the rain is expected to hold off until after 0600 UTC which will lower ceilings and visibilities to MVFR to IFR conditions. Heavier showers and isolated thunderstorms will be possible with the frontal passage as well and could drop ceilings and visibilities into LIFR conditions for brief periods of time. Precipitation should taper off late Sunday morning and into the afternoon hours for the coastal sites, while chances increase for interior regions. /KAR && .EKA Watches/Warnings/Advisories... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 1, 3:48 AM PDT, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 348 AM PDT SAT OCT 1 2016 CAZ104-106>113-021100- SOUTHWESTERN HUMBOLDT-SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY- SOUTHERN TRINITY-MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 348 AM PDT SAT OCT 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LIGHT TO MODERATE RAIN WILL LIKELY SPREAD OVER ALL OF NORTHWEST CALIFORNIA ON SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AS WELL ON SUNDAY. THOUGH THE RAIN IS NOT EXPECTED TO BE HEAVY...THIS WILL BE THE FIRST RAIN OF THE SEASON FOR MANY AREAS. BUILT UP OIL ON ROADWAYS WILL MAKE THE ROADS VERY SLICK. MOTORISTS ARE ENCOURAGED TO SLOW DOWN AND ALLOW EXTRA TIME FOR TRAVEL THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ101>103-105-021100- COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- NORTHERN HUMBOLDT INTERIOR- 348 AM PDT SAT OCT 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. LIGHT RAIN SHOWERS CAN BE EXPECTED IN HUMBOLDT AND DEL NORTE COUNTIES TODAY. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THIS MORNING. THOUGH THE RAIN IS NOT EXPECTED TO BE HEAVY...THIS WILL BE THE FIRST RAIN OF THE SEASON FOR MANY AREAS. BUILT UP OIL ON ROADWAYS WILL MAKE THE ROADS VERY SLICK. MOTORISTS ARE ENCOURAGED TO SLOW DOWN AND ALLOW EXTRA TIME FOR TRAVEL THIS WEEKEND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL LIGHT TO MODERATE RAIN WILL LIKELY SPREAD OVER ALL OF NORTHWEST CALIFORNIA ON SUNDAY. THERE IS SLIGHT CHANCE FOR THUNDERSTORMS ON SUNDAY AS WELL. THOUGH THE RAIN IS NOT EXPECTED TO BE HEAVY...THIS WILL BE THE FIRST RAIN OF THE SEASON FOR MANY AREAS. BUILT UP OIL ON ROADWAYS WILL MAKE THE ROADS VERY SLICK. MOTORISTS ARE ENCOURAGED TO SLOW DOWN AND ALLOW EXTRA TIME FOR TRAVEL THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 9:21 AM PDT | Special Weather Statement | EKA | Del Norte | 39 min |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.